Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 96, NWS Blacksburg, VA

August 20, 2009Surry County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 20, 2009, 8:20 PM EDT for Surry County, North Carolina. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2009, 8:20 PM EDT (00:20 UTC)
Expired
Aug 21, 2009, 2:15 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Surry County, NC

The radar

The Roanoke radar (KFCX), 67 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 8:30 PM EDTFLASH FLOODWhite Plains, NCBRINTLE CIRCLE AND SHEEP FARM ROAD CLOSED BECAUSE OF FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1105 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 210020
FFWRNK
NCC171-210615-
/O.NEW.KRNK.FF.W.0096.090821T0020Z-090821T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
820 PM EDT THU AUG 20 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 215 AM EDT.

* AT 816 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA BETWEEN ARARAT AND 
SHOALS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARARAT AND 
SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3644 8068 3655 8050 3655 8043 3643 8044
      3636 8056

$$

RCS
2 follow-up statements
000 
WGUS71 KRNK 210149
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT THU AUG 20 2009

NCC171-210615-
/O.CON.KRNK.FF.W.0096.000000T0000Z-090821T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY NC-
949 PM EDT THU AUG 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
NORTHEASTERN SURRY COUNTY...

AT 942 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTING HIGH WATER 
ALONG HIATT ROAD IN ARARAT. EARLIER THIS EVENING...3 PEOPLE HAD TO 
BE RESCUED FROM HIGH WATER AS A MOBILE HOME WAS WASHED OUT. 
DEPARTMENT OF TRANSPORTATION HAS PART OF HIATT ROAD CLOSED AT 
930 PM BECAUSE OF HIGH WATER...THEREFORE THE WARNING WILL REMAIN IN 
EFFECT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ARARAT...SHOALS AND WOODVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3644 8068 3655 8050 3655 8043 3643 8044
      3636 8056

$$

RCS
000 
WGUS71 KRNK 210620
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 AM EDT FRI AUG 21 2009

NCC171-210629-
/O.EXP.KRNK.FF.W.0096.000000T0000Z-090821T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURRY NC-
220 AM EDT FRI AUG 21 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN SURRY
COUNTY...

NO ADDITIONAL FLOODING HAS BEEN REPORTED...AND THERE HAS BEEN NO 
HEAVY RAIN FOR HOURS. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3644 8068 3655 8050 3655 8043 3643 8044
      3636 8056

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 7:22 PM EDT, 58 minutes earlier.

Area forecast discussion, Aug 20, 7:22 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT THU AUG 20 2009

.SYNOPSIS...
A COLD FRONT WILL SLOW AS IT CROSSES FROM THE OHIO VALLEY INTO THE
MIDDLE ATLANTIC THE FIRST PART OF THIS WEEKEND. MUCH COOLER AND
DRIER HIGH PRESSURE WILL EVENTUALLY SHOVE THE FRONT OFF THE COAST
LATE THIS WEEKEND AND EARLY NEXT WEEK. A WARM UPPER RIDGE TRIES TO
EXTEND EAST TO THE SOUTHEAST COAST BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS CONTINUING TO FORM ALONG THE
BLUE RIDGE THIS EVENING. FREQUENT LIGHTNING AND HEAVY DOWNPOURS
ACCOMPANYING THE STRONGER STORMS. THESE SHOWERS ARE CAUGHT IN DEEP
SOUTHWEST FLOW AND ARE NOT MOVING VERY MUCH TO THE EAST. AFTER
SUNSET...SHOWER COVERAGE WILL DECREASE ALONG THE BLUE RIDGE WITH
A FEW ISOLATED SHOWERS DEVELOPING IN THE PIEDMONT WITH LINGERING
INSTABILITIES.

PREVIOUS DISCUSSION...WORD OF THE DAY...BUBBLES. JUST LIKE THE LAST TWO
AFTERNOONS... WE HEAT THE POT AND WATCH THE BUBBLES RISE TO THE
TOP...SOLAR INSOLATION PRODUCING THE THERMALS AND RESULTING IN THE
SCATTERED TO NUMEROUS SHOWERS DURING THE AFTERNOON AND EVENING
HOURS. THE AIRMASS WE ARE IN IS PRETTY SOUPY WITH SFC DEWPOINT IN
THE U60S AND L70S AND PWATS OF 1.7 TO 2.0 INCHES. THE FLASH FLOOD
THREAT REMAINS ISOLATED AT BEST AND WILL HAVE TO COME FROM
TRAINING OR ANCHORING OF STORM CELLS. THE MEAN WIND IN THE LOWEST
6KM IS AROUND 25 KTS...YEILDING MODEST STORM MOVEMENT.

SVR THREAT REMAINS A CONCERN WITH THE STRONGER STORMS. WE ARE ON
THE EDGE OF THE INCREASING WESTERLIES ALOFT AND THIS INCREASING
SHEAR AND FASTER FORWARD MOVEMENT OF THE STORM CELLS INCREASES THE
THREAT FOR DAMAGING WIND GUSTS FROM THE STRONGER STORMS. FOR THE
LAST TWO DAYS WE HAVE DEALT WITH PULSE STORMS. THIS EVENING AND
INTO FRIDAY WE TRANSITION INTO LINE SEGMENTS AND CLUSTERS DUE TO
THE INCREASING SHEAR.

MODEL GUIDANCE SUGGESTS MOST OF THE BUBBLES/THERMALS TO GO AWAY
WITH LOSS OF INSOLATION THIS EVENING. EVEN SO...WILL HAVE TO KEEP
OUR EYES ON AN OUTFLOW BOUNDARY WHICH IS CROSSING OH/KY/TN.
SHRA/TSRA WILL LIKELY PERSIST ALONG THIS BOUNDARY AS IT APPROACHES
OUR CWA TONIGHT. AS A RESULT WILL MAINTAIN CHC POPS DURING THE
OVERNIGHT...ESPECIALLY THE WRN CWA. LOWS TONIGHT WILL AGAIN BE
MUGGY WITH SFC DEWPOINTS REMAINING IN THE U60S/L70S.

A VIGOROUS UPPER TROF WILL MOVE ACROSS THE GREAT LAKES AND OHIO
VALLEY FRIDAY. THE ASSOCIATED SURFACE COLD FRONT WILL APPROACH
FROM THE WEST AND ENHANCE THE DIURNAL SHOWER/THUNDERSTORM CYCLE BY
PROVIDING ADDITIONAL LIFT. NUMEROUS SHOWERS WILL ONCE AGAIN DOT
THE LANDSCAPE AND POTENTIAL FOR SVR DEEP CONVECTION WILL EXIST PER
THE STRENTHENING WIND FIELD ALOFT.

TEMPS FRIDAY WILL BE SOMEWHAT SIMILAR TO THURSDAY...MAINLY 70S
MTNS AND 80S...MAYBE 90...EAST OF THE BLUE RIDGE. ALL WILL DEPEND
ON CLOUD COVERAGE AND SHOWER COVERAGE. DEWPOINTS WILL REMAIN NEAR
70...SO IT WILL BE HUMID.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
COLD FRONT WILL BE CROSSING THE CWA FRIDAY NIGHT...WITH A STRONG
SHRTWV WELL TO ITS WEST. LIKELY POPS ARE WORTHY FOR MUCH OF THE
WEST DURING THE FIRST PART OF THE NIGHT...AS COLD FRONT SLOWS
THROUGH VIRGINIA. THE OP NAM CONTINUES TO BE MUCH MORE PESSIMISTIC
ON SATURDAY IN REGARDS TO WET WEATHER...WITH THE GFS QUICKLY
SWEEPING PRECIP EAST. AS NOTED MANY TIMES THE NAMS STRONG BIAS
WITH UPPER LEVEL CLOSED LOWS MAY BE LEADING TO THAT
SOLUTION...ALTHOUGH THE BEST SOLUTION IS PROBABLY THE SREF WHICH
FALLS NEATLY IN BETWEEN THE NAM/GFS. MORE ENERGY STILL HEADING
EAST ON SUNDAY SHOULD REPLENISH CLOUDS WITH DESTRUCTIVE SUNSHINE
IN THE MORNING...AND POSSIBLY A FEW TRACE SHWS MAY DEVELOP IN THE
MTNS. WITH H85 TEMPS NEAR +12C THROUGH SE WEST VA...TEMPS MAY
STRUGGLE TO 75F...A DRASTIC CHANGE FROM THIS WEEKS SAUNA. SUNDAY
NIGHT COULD BE THE FIRST OF A FEW CONSECUTIVE CHILLY NIGHTS FOR
THIS TIME OF YEAR WITH DRY HIGH PRESSURE EXPANDING SOUTH AND EAST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HRCN BILL WILL SLOW DOWN THE PROGRESSION OF THE LONGWAVE
PATTERN...THUS MORE SHRTWVS WILL BE ABLE TO DIG INTO THE EASTERN
TROUGH THIS WEEKEND. THUS THE UPPER LEVEL LOW AT H5 MAY BRIEFLY
CLOSE OFF ACROSS THE OHIO AND/OR TN VALLEYS AT THE BEGINNING OF THE
LONG TERM. THIS MORE AMPLIFIED SOLUTION WILL DELIVER COOLER AIR
THAN WHAT HAS RECENTLY BEEN FORECAST BY THE MODELS. A WEAKNESS MAY
BE LEFT OVER IN THE UPPER LEVELS BETWEEN THE UPPER RIDGE EXPANDING
OUT OF THE MIDWEST AND THE BERMUDA HIGH EARLY NEXT WEEK. SOME
MOISTURE DOES LINGER AT H7...SO SOME SLT CHC POPS MAY BE VALID IF
THIS TREND CONTINUES...BUT WILL LEAVE IT OUT FOR NOW WITH A
DOWNSLOPING WIND. BY THE MIDDLE OF THE WEEK...THE UPPER RIDGE EXPANDS
EAST TO THE COAST AHEAD OF A SLOWLY SOUTHWARD SINKING FRONT NEAR
THE END OF NEXT WEEK. AHEAD OF THE BOUNDARY...THE MIDDLE ATLANTIC
SHOULD HEAT UP ONCE AGAIN WITH H85 TEMPS APPROACHING +18C.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SCT SHRA/TSRA WILL CONTINUE INTO THE EVENING HOURS YIELDING
MODERATE TO HEAVY DOWNPOURS. VFR CONDITIONS WILL PREVAIL OUTSIDE
THE DEEP CONVECTION WITH LCL MVFR/IFR IN THE VCNTY OF THE
INDIVIDUAL STORMS. DIURNAL CONVECTION SHOULD WANE AFTER SUNSET.

AN OUTFLOW BOUNDARY MOVING ACROSS ERN KY/TN WILL HAVE TO BE
MONITOR FOR POTENTIAL LATE NIGHT CONVECTION. SHOWERS WILL LIKLEY
PERSIST ALONG THIS FEATURE AS IT MOVES INTO THE MTNS AFTER 06 UTC.

AREAS OF LATE NIGHT FOG AND STRATUS WILL FORM AFTER 06Z...THICKEST
IN THE RIVER VALLEYS. THIS WILL MAINLY AFFECT KLWB...BUT SOME
LIGHT FOG MAY BECOME A MORNING ISSUE AT KLYH/KDAN.

THIS VERY MOIST TROPICAL AIRMASS IS FCST TO REMAIN IN PLACE
THROUGH EARLY SATURDAY...THE SURFACE FRONT SLOWING UP AS IT
CROSSES THE MTNS AND WAITING UNTIL HURRICANE BILL MOVES UP THE
EAST COAST BEFORE THE FRONT THEN ACCELERATES EASTWARD AND EXITING
THE AREA. UNTIL THEN...ANTICIPATE NUMEROUS SHOWERS ALONG THE BLUE
RIDGE...ESPECIALLY DURING THE PEAK HEATING FRIDAY AFTERNOON AND
EVENING. THE PASSAGE OF THE FRONT SATURDAY SHOULD BRING DRIER AIR
TO THE AREA SUNDAY AND INTO THE FIRST OF NEXT WEEK. ASIDE FROM
LINGERING LOW LEVEL CLOUDS SUNDAY AND POTENTIAL FOR MVFR CIGS ON
SUNDAY...VFR CONDITIONS ARE EXPECTED FOR EARLY NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...PM/RCS
SHORT TERM...KM
LONG TERM...KM
AVIATION...PM/RCS
Hazardous weather outlook, Aug 20, 4:13 AM EDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 AM EDT THU AUG 20 2009

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-210815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
413 AM EDT THU AUG 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A THREAT FOR VERY HEAVY RAIN FROM THUNDERSTORMS TODAY
AND ISOLATED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY. HEAVY RAINFALL AND
ISOLATED FLOODING REMAINS A THREAT FROM THE STORMS...AND AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 20, 7:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             DOBSON                  36.39N 80.72W
08/20/2009  E0.88 INCH       SURRY              NC   LAW ENFORCEMENT

&&

KKOSTURA
Local storm report, Aug 20, 7:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLASH FLOOD      WYTHEVILLE              36.95N 81.08W
08/20/2009                   WYTHE              VA   LAW ENFORCEMENT

            MARSHAL STREET FLOODED.

&&

RSTONEFI
Local storm report, Aug 20, 7:48 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     NON-TSTM WND DMG ARARAT                  36.40N 80.57W
08/20/2009                   SURRY              NC   COUNTY OFFICIAL

            MULTIPLE TREES DOWN IN TOWN

0732 PM     TSTM WND DMG     WHITE PLAINS            36.45N 80.64W
08/20/2009                   SURRY              NC   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN TOWN

&&

JWHITE
Local storm report, Aug 20, 8:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     WHITE PLAINS            36.45N 80.64W
08/20/2009                   SURRY              NC   COUNTY OFFICIAL

            SEVERAL TREES DOWN.

&&

JWHITE
Local storm report, Aug 20, 8:04 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
804 PM EDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     ARARAT                  36.40N 80.57W
08/20/2009                   SURRY              NC   COUNTY OFFICIAL

            MULTIPLE TREES DOWN IN TOWN

&&

JWHITE
Local storm report, Aug 20, 8:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     FLASH FLOOD      5 WSW LANSING           36.47N 81.59W
08/20/2009                   ASHE               NC   FIRE DEPT/RESCUE

            WATER ACROSS WEST MILL CREEK ROAD, ROAD CLOSED

&&

JWHITE

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:11 PM EDTFlash Flood WarningRNKWatauga6 hr
Aug 21, 6:02 PM EDTSpecial Weather StatementRNKAshe58 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.